Jump to content
Frequently Asked Questions About Celiac Disease Read more... ×
  • Sign Up
1 1
trents

Side effects after discontinuing long term PPI therapy for GERD

Rate this topic

Recommended Posts

So after reading on the net recently that discontinuing long term PPI therapy can give you dyspepsic rebound, the light went on why I had always gotten heartburn within 2 days of attempting to quit daily PPI therapy, which I have been on for close to 15 years. 

Experts are now advising a slow taper when you try to quit. I was not aware of that and I don't think doctors were either back when I started it. But okay, I was three days into the cold turkey approach with a Gaviscon supplement when aboslutely necessary. 

This is the fourth day now and the dyspepsia is getting better.

 

But what baffles me is how crummy I feel otherwise. Everything aches and I'm very tired like as if I had the flu but I don't. Can all this be caused by an unhappy tummy or is there some other connection, maybe related to sudden change in body PH? Has anyone else ever experienced this? I can't find anything on the net.

Share this post


Link to post
Share on other sites

trents,

You might have a Magnesium deficiency.

It is not uncommon to feel run down when your body can't absorb enough Magnesium.

here is the national institutes of health link about the power of Magnesium.

https://ods.od.nih.gov/factsheets/Magnesium-HealthProfessional/

If you look at the side effects of most PPI"s they actually say this on the warning and they advertize this in the TV ads (though in small print).

After 6 months of this product you can develop a Magnesium deficiency.

Find a magnesium Citrate or Magnesium Glycinate and your body will respond with greatly improved energy levels.

Take it with each meal and at bed time for best results.

here was my experience with low stomach acid that was being diagnosed as high stomach stomach acid instead.

my GI problems greatly improved when I improved my stomach acid levels.

And my energy levels greatly improved when I found about Magnesium and it turns out they are linked.

I hope this is helpful.

There are several topics current on this board about Magnesium and it's many benefits and I am glad to see it and thank Ennis_tx for this awareness.

here is a thread ennis_tx started about  all the benefits of magnesium.

*** this is not medical advice but I hope it helps your energy levels the way it does most people when they take it (magnesium) as a Magnesium Citrate or Magnesium Glycinate.

Also see this recent (still active) thread about how to take Magnesium Citrate and some of the precautions to consider.

good luck on your continued journey.

posterboy by the grace of God,

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
1 1

×